finding it difficult to cope

Hi everyone

I have had my first course of zoladex with livial. and feel worse than i did before. I was geting better after my laparotomy and laparscopy and now feel worse. I feel low and teary, sore knees, chest. fatigue, nausea, headeaches, skin changes. I already have fibromyalgia, anxiety and depressio. among other health issues.. My pain in my pelvis area has resolved but still got a tight left hip. I am really scared and confused. I am due my second injection in two weeks time. I have phoned the hospital to see I can see my comsultant before my next injection- I still have not seen anyone since my op in may). iam waiting for someone to call me back.I had a limited life before due to my existing health problems. I feel my life is slipping away.I am 34 and 6 months is a long time to me esp if it makes no difference and means I have to stay off work for the next 5 months. I do not know hoe to handle any of this. My family want me to stay on the drug in the hope it will make me better but I am sick of being ill. I feel so lonely and lost. I have great parents but I don't think I can live like this with this drug inside me for all that time. I am frighened to stop it tho incase I am wrong and this is the only way.

1 Reply

oldestnewest
  • Hi Angelofhope

    When you were given the injection was it explained to you that the first injection is more than likely to increase your symptoms? Last April I was given Prostap with no add-back treatment, the first four weeks in particular were a living hell. I couldn't stand, sit, walk or smile. I had a total of four injections, throughout the four months I experienced many side affects to which I often wondered whether the treatment was worth it - once I'd completed my last dose I could feel a significant difference in myself and knew the dose was wearing off to which I then thought I'm glad I stuck it out.

    Through the course of Prostap I was so sad, down, everything was dark. The pain was excruciating to the point I wanted to borrow an old persons zimmer frame for support. Besides the pain and dark moods I noticed a difference in my skin, I was always sleeping, I had "swelly belly" 24/7, I developed severe spots, incredibly dry hands, my hair grew incredibly fast - everywhere! amongst other things those were the most vivid side affects. I must say though that once it had started to wear off I did notice how much better I felt.

    It took eight months before my period returned but for a good 4/5months of those my symptoms were almost alleviated. Whilst on the Prostap I did start the Endo diet and found that really helped with my swelling, I stopped wearing waistbands and invested in dresses, I gave up wearing heels and stick to flats. Unfortunately I have given up quite a lot of a former life but this is teaching me that I am a stronger person than most out there to be able to make compromises to manage my pain and deal with this debilitating disease.

    Don't give up hope just yet, the first injection is always the worst, your body has had a surge of synthetic hormone, it is just reacting to this before it will settle down. I hope that things do settle down for you over the coming weeks and months.

    All the best

    Jodie

You may also like...